Jump to content

One more question


Sue
 Share

Recommended Posts

I'm still trying my best to move on from my last hospital stay. On the most part I would say I feel 50% better. But just not up to par. But I have a question.

Never before would a simple movement bring on symptoms. Now I have two!! If I simply lower my head as to brush my teeth, eat, etc. I get slightly lightheaded.

If I bend down as to pick something up off the floor, I get MAJORLY dizzy. Does this sound like something typical. Or maybe I have something else going on.

Please let me know if any of you have symptoms brought on so suddenly.

I do have a call in to Dr. Grubbs office/but it is closed so I don't expect a call til tomorrow or maybe even the next day. Depending on who takes the messages :)

Thanks everyone

Sue

Link to comment
Share on other sites

I'm out on a limb here, but I have a suggestion. Do you have any GI issues? The reason I ask is, I was having bleeding in my stomach (unbeknownst to me), and it was NOT showing up on a CBC (complete blood count) yet. But, it was discovered during my endoscopy. I was MUCH dizzier back then during the time I had internal bleeding and didn't know it. The doctor cauterized it when he was in there and told me about it. That helped with the major dizzies.

Also, I recently had one of my "epidoses" in which EVERYTHING made me extremely dizzy. I think it had to do with being in a severely exhausted state from my life circumstances at the time. My body cannot cope with any "extra" stressors of any kind. That was 6 weeks ago, and I'm still not back to where I used to be before the major stressor, but I'm better. I'm also going to have an insulin challenge test which is the premier way to test for loss of adrenal function because I do not think it is normal to react this poorly to stressors.

I hope you figure out what's going on. I'm still searching but I'll let you know if I find out anything.

Link to comment
Share on other sites

Sue, the only time my symptoms got that bad was when my spine was out of whack... and also at times when I've had other illnesses taxing my body, such as when I had pneumonia. I suppose my point is that it may not be POTS that is to blame, but something else could be triggering the increase in symptoms.

Nina

Link to comment
Share on other sites

Sue....what meds are you on? What does your POTS do now on these meds, and what was it doing prior to meds?

Futurehope....

Why don't you just get a stimulation test done to your adrenals? I have Addisons disease, and Thyroids disease and POTS. This is easier than the insulin test you're talking about.

Karen M.

Link to comment
Share on other sites

Sue,

Have you had a recent illness or infection? Are you keeping your fluids/electrolytes up and getting adequate rest? Started any new meds prior to these symptoms? That's about all I can think of right now, but I hope you feel better soon! I know how you are feeling, as this happens to me when I'm having a bad day ;)

Link to comment
Share on other sites

Jessica

Yes I was recently in the hospital for almost a week with a bad episode. I am still recuperating and this is what I have left. So I am just hoping it will pass too

Thanks

Sue

Link to comment
Share on other sites

That could be all that's causing it...let's hope se and that you feel better soon. I always say to myself "This too, shall pass"...and it generally does after some time.

Link to comment
Share on other sites

Karen M. I have already had the Cosyntropin stimulation test for my adrenals and it came out normal. I do not have Addison's disease which I think is a total loss of adrenal output? But my doctor said that he has other patients that came out normal on this test, but failed the "gold standard" test (according to him) which is the insulin challenge test. Apparently, you may not have Addison's disease, but you still may have a deficiency which is causing you problems. It was up to me whether I wanted to pursue this test or not since the first test was normal. (I'll have to look up what "normal" means in terms of numbers.) I want to pursue the insulin challenge test, because, as I said, I do not consider my responses to everyday stimuli as normal and if there is a way that I can be helped, I will be looking into it. If this next test turns out normal and my renin/aldosterone turns out normal and I'm convinced that my endocrine system has been thoroughly checked, then I will pursue some other avenue. All I know now is that my endocrinologist said he is currently helping two of his patients with POTS by giving them supplemental cortisol, but he will not give the medicine until he knows there is a deficiency.

Link to comment
Share on other sites

Futurehope

Yes, I do have Addisons and Thyroid disease, all my way of Autoimmune disease. I desperately failed my stim test. I didn't stim at all. What they are looking for in a stim test is when you are injected with the cosyntropin that your adrenals have a jump in cortisol. For example I was 7.5 baseline. After stim, 30 minutes I only went to 7.8. I should of went into the 20's or 30's. So it shows that my gland was gone. ACTH is a stimulating hormone from the pituatary. Normal is 9-52. Mine was 1250.0 so you can see that it was very bad. I also have a positive adrenal antibody that shows that the adrenals were hit with autoimmune, like the thyroid. I belong to an Addisons forum, you can visit to ask questions...it is

www.healinglight.com or another one is www.hopeoasis.org

Let me know how you're doing. If you go to those two sites, I'm usually on the healinglight one more. Otherwise, hang in there...there has to be an answer.

I also wanted to mention that even though I'm being treated with steriods, Medrol and florinef, I still have POTS and have to be on a beta blocker. I still struggle with it from time to time. So, adrenals are still not the total answer to my POTS.

Karen M.

Link to comment
Share on other sites

Karen, I very much appreciate your input. I am aware that the adrenals do not address the entire problem of POTS. The doctor told me that, but... the 2 people he has helped are much more functional than before the cortisol supplementation. That's all I know. BTW, my stim test came out in the 20's. I have it written somewhere. But what is of interest to me, is that I think I respond DIFFERENTLY on different days. That's why I'm so interested in looking into a hormone link. If it were Chiari malformation, or nerve damage, I don't think I would be having these "attacks", in which I'm extremely weak, dizzy and feel dead even though I'm hydrated and I haven't taken any new medicine.

Again, I very much appreciate your input and I'd like to keep in touch. Also, I do not have a thyroid. It was removed for cancer in 1972, and therefore, I take synthroid.

Link to comment
Share on other sites

futurehope

you can e-mail me...let me know if you can't access it, and I will post it. We can keep in touch and I also have a good friend that might be able to shed more light on your situation than me. She doesn't have POTS, but she is very knowledgeable.

Karen M.

In fact, anyone can e-mail me if they want to talk more about this personally with me. I don't care.

Karen

Link to comment
Share on other sites

This discussion is very interesting. I'd like to know more after you hve your test Futurehope. I go from day to day doing the same things, drinking the same amount, eating healthy, and then WHAM, I have a day when I am lightheaded and can't seem to grasp things.

Sue, I occasionally get dizzy when I turn my head to the right looking downwards. I've had it since last November. I don't get as dizzy now as I used to, but it still happens. I think there is a connection with turning my head at a certain angle, and pinching an artery to my brain. I also agree with what several others that wrote that your additional dizziness is probably because of your weakened state due to your recent very hard, difficult episode. Not to mention just being in the hospital lying flat for days, not sleeping, and being poked and proded had to have had a negative effect on your body. Like April wrote, hang in there and this too shall pass.

I think this is going to be my new mantra, "This too shall pass."

I'm having a bad day today. It's so unfair because it's beautiful, and I can't enjoy it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...